Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 6, NWS Goodland, KS

January 18, 2009Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas

NWS Goodland, KS issued this wind advisory at Jan 18, 2009, 2:14 PM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas. It took effect at Jan 19, 2009, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2009, 2:14 PM MST (21:14 UTC)
In effect from
Jan 19, 2009, 8:00 AM MST
Expired
Jan 19, 2009, 5:00 PM MST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4202 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 182114
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MST SUN JAN 18 2009

.A TIGHTENING PRESSURE GRADIENT OVER THE TRI-STATE AREA THIS
AFTERNOON WILL RESULT IN ANOTHER WINDY DAY ON THE CENTRAL HIGH
PLAINS. WINDS WILL DIMINISH BELOW ADVISORY LEVELS AROUND SUNSET...
BUT WILL CONTINUE TO BE WINDY AT TIMES THROUGH SUNDAY NIGHT
BEFORE INCREASING AGAIN DURING THE DAY ON MONDAY.

COZ090-091-KSZ001-002-013>015-027>029-041-042-NEZ079-080-190515-
/O.NEW.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
/O.CON.KGLD.WI.Y.0005.000000T0000Z-090119T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
214 PM MST SUN JAN 18 2009 /314 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST
/6 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM
MST /6 PM CST/ MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
5 PM MST /6 PM CST/ THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
COMMON THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH AROUND
SUNSET TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING. WINDS
WILL QUICKLY INCREASE DURING THE MORNING HOURS ON MONDAY. SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL BE
LIKELY. AN UPGRADE TO A HIGH WIND WARNING MAY BECOME NECESSARY... 
ESPECIALLY OVER WESTERN PORTIONS OF THE REGION.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ092-KSZ003-004-016-NEZ081-190515-
/O.NEW.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
CHEYENNE CO-DECATUR-NORTON-GRAHAM-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
HILL CITY...MCCOOK
214 PM MST SUN JAN 18 2009 /314 PM CST SUN JAN 18 2009/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST
/6 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM
MST /6 PM CST/ MONDAY. 

WINDS WILL QUICKLY INCREASE DURING THE MORNING HOURS ON MONDAY.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL
BE LIKELY. AN UPGRADE TO A HIGH WIND WARNING MAY BECOME NECESSARY...
ESPECIALLY OVER WESTERN PORTIONS OF THE REGION. WINDS SHOULD
GRADUALLY DECREASE AFTER SUNSET MONDAY EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FOLTZ
5 follow-up statements
000 
WWUS73 KGLD 182359
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MST SUN JAN 18 2009


COZ090-091-KSZ001-002-013>015-027>029-041-042-NEZ079-080-191100-
/O.EXP.KGLD.WI.Y.0005.000000T0000Z-090119T0000Z/
/O.CON.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
459 PM MST SUN JAN 18 2009 /559 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST (6 PM CST)
TODAY. NORTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED. 


$$

COZ092-KSZ003-004-016-NEZ081-191100-
/O.CON.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
CHEYENNE CO-DECATUR-NORTON-GRAHAM-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
HILL CITY...MCCOOK
459 PM MST SUN JAN 18 2009 /559 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY. 

ON MONDAY NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55
MPH...POSSIBLY HIGHER WILL REDEVELOP DURING THE LATE MORNING OR
EARLY AFTERNOON. SOME BLOWING DUST IS AGAIN POSSIBLE WITH REDUCED
VISIBILITIES. HIGH WIND WARNINGS MAY BE NEEDED. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 190245
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MST SUN JAN 18 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191100-
/O.CON.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
745 PM MST SUN JAN 18 2009 /845 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY. 

ON MONDAY SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 55
MPH WILL REDEVELOP DURING THE LATE MORNING OR EARLY AFTERNOON AND
CONTINUE THROUGH SUNSET. SOME BLOWING DUST IS AGAIN POSSIBLE FROM
THE STRONGEST GUSTS WITH REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 191051
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
351 AM MST MON JAN 19 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191900-
/O.CON.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
351 AM MST MON JAN 19 2009 /451 AM CST MON JAN 19 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. 

STRONG NORTHWEST WINDS AT 30 TO 35 MPH WITH GUSTS AS HIGH AS 55
MPH WILL REDEVELOP LATE THIS MORNING AND CONTINUE THROUGH SUNSET.
SOME BLOWING DUST WILL CAUSE AREAS OF REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
000 
WWUS73 KGLD 191819
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1119 AM MST MON JAN 19 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200000-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-090120T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1119 AM MST MON JAN 19 2009 /1219 PM CST MON JAN 19 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH LATE AFTERNOON. BLOWING DIRT MAY REDUCE
VISIBILITIES TO A FEW MILES AT TIMES.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 200010
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MST MON JAN 19 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200115-
/O.EXP.KGLD.WI.Y.0006.000000T0000Z-090120T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
510 PM MST MON JAN 19 2009 /610 PM CST MON JAN 19 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

LOCKHART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 18, 4:40 AM MST, 9 hours 34 minutes earlier.

Area forecast discussion, Jan 18, 4:40 AM MST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
440 AM MST SUN JAN 18 2009

.DISCUSSION...
200 AM MST SUN JAN 18 2009

FORECAST CONTINUES TO REVOLVE AROUND TEMPERATURES...WIND...AND FIRE
WEATHER.

A STAGNANT HIGHLY AMPLIFIED UPPER PATTERN OVER THE CONUS WILL CHANGE
LITTLE OVER THE NEXT SEVERAL DAYS. RIDGE OVER THE WEST EXTENDS FROM
THE CANADIAN ROCKIES TO OLD MEXICO...WHILE A DEEP TROUGH SPINS OVER
THE GREAT LAKES. LOCAL AREA WILL BE UNDER A FAST NORTHERLY FLOW
BETWEEN THOSE TWO FEATURES. THE WESTERN RIDGE WILL SLOWLY MIGRATE
EASTWARD OVER THE ROCKIES AND GRADUALLY WEAKEN. IT WILL BRING
UNSEASONABLY WARM AND WINDY CONDITIONS TO THE CENTRAL HIGH PLAINS.
VERY LITTLE CHANGES MADE TO THE TEMPERATURE FORECAST. WARM
TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY. NO PRECIPITATION IS
EXPECTED THROUGH THAT TIME. GIVEN THE TIGHT GRADIENT ALOFT WILL SEE
THE POTENTIAL FOR GUSTY WINDS TO MIX TO THE SURFACE JUST ABOUT EVERY
DAY DURING PEAK HEATING HOURS. THIS HAS LEAD TO THE ISSUANCE OF A
WIND ADVISORY TODAY FOR NORTHWEST COUNTIES WHERE NAM SOUNDINGS SHOW
STRONGEST AVERAGE MIXED LAYER WINDS WILL OCCUR AROUND 21Z. IN
ADDITION...WARMING TEMPERATURES AND LOW DEW POINTS YIELD RH VALUES
OF 15% OR LOWER ACROSS THE SOUTHWESTERN HALF OF THE CWA...AND
COMBINED WITH THE GUSTY WINDS EXPECT RED FLAG CRITERIA TO BE
REACHED. THE SCENARIO IS MORE OR LESS REPEATED ON MONDAY...WITH EVEN
STRONGER WINDS POSSIBLE...SO WENT AHEAD AND ISSUED A FIRE WEATHER
WATCH FOR THE SAME AREAS. TUESDAY WILL PROBABLY BE A REPEAT BUT TOO
EARLY TO ISSUE HIGHLIGHTS.

24
&&

.AVIATION...
437 AM MST SUN JAN 18 2009

FOR THE 12Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD
WITH VARIABLE AMOUNTS OF MID AND HIGH LEVEL CLOUD COVER EXPECTED.
NORTHWEST WINDS WILL BE SUSTAINED NEAR 25 KNOTS WITH GUSTS IN THE
35 TO 40 KNOT RANGE. THE WINDS ARE EXPECTED TO STOP GUSTING NEAR
00Z BUT WILL REMAIN IN THE 15 TO 20 KNOT RANGE.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR KSZ001-002-013-014.

     RED FLAG WARNING FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM
     MST /6 PM CST/ THIS AFTERNOON FOR KSZ001-013-014-027-028-
     041-042.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR KSZ001-013-014-027-028-041-042.

NE...WIND ADVISORY FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR NEZ079-080.

CO...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR COZ090.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR COZ252>254.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR COZ252>254.

&&
Hazardous weather outlook, Jan 18, 3:30 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
330 AM MST SUN JAN 18 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191500-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
330 AM MST SUN JAN 18 2009 /430 AM CST SUN JAN 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY WARM TEMPERATURES TODAY COMBINED WITH GUSTY NORTHWEST
WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. RED FLAG
WARNINGS HAVE BEEN POSTED FOR THIS AFTERNOON GENERALLY SOUTH AND
WEST OF A WRAY COLORADO TO SCOTT CITY KANSAS LINE. THE STRONGEST
WINDS WILL OCCUR OVER THE NORTHWEST PORTION OF THE TRI STATE
AREA...WHERE A WIND ADVISORY HAS ALSO BEEN POSTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSEASONABLY WARM...DRY...AND WINDY CONDITIONS ARE EXPECTED TO
CONTINUE ACROSS THE TRI STATE AREA THROUGH WEDNESDAY. A FIRE
WEATHER WATCH HAS BEEN POSTED FOR THE SOUTHWEST PART OF THE AREA
FOR MONDAY AFTERNOON...AND ADDITIONAL WATCHES OR WARNINGS MAY BE
REQUIRED. COOLER WEATHER WILL ARRIVE ON THURSDAY...ENDING THE FIRE
WEATHER CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:01 AM MSTWind AdvisoryGLDDundy, Hitchcock15 hr
Jan 18, 2:10 PM MSTRed Flag WarningGLDDundy27 hr
Jan 18, 2:10 AM MSTFire Weather WatchGLDCheyenne, Kit Carson, Yuma12 hr
Jan 18, 2:10 AM MSTRed Flag WarningGLDCheyenne, Kit Carson, Yuma15 hr

Nearby

Wind Advisories in Kansas, 2009Wind Advisories in Nebraska, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.